MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES ALEXIS WOUND PROTECTOR-RETRACTOR; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES ALEXIS WOUND PROTECTOR-RETRACTOR; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number C8312
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: laparoscopic myomectomy.Event description: complaint 1 of 2: (b)(4), complaint 2 of 2: (b)(4).During the surgery, a gas leakage issue was noticed after a period of operation.When the user removed the c8312 for inspection, it was found that the green ring had partially detached from the wound sheath.After replacing it with a new one, the same issue occurred again after some time.User replace with a new one to complete this surgery.Additional information provided by [name] on 20 jan 2025 via email: the malfunction occurred mid-procedure.It was observed that the patient's abdominal insufflation had decreased, leading to the suspicion of a potential air leakage.Upon investigation, it was identified that the leakage originated from c8312.The issue was confirmed when c8312 was removed from the patient, revealing the problem.The sheath became detached at the connection point within the green ring.No instruments were used within the alexis during placement.No instruments were used within the alexis during the procedure.The device did not particulate.Intervention: user replace with a new one to complete this surgery.Patient status: the patient is in good condition.
 
Additional Manufacturer Narrative
The event unit has returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic myomectomy.Event description: during the surgery, a gas leakage issue was noticed after a period of operation.When the user removed the c8312 for inspection, it was found that the green ring had partially detached from the wound sheath.After replacing it with a new one, the same issue occurred again after some time.User replace with a new one to complete this surgery.Additional information provided by [name] on 20jan2025 via email: the malfunction occurred mid-procedure.It was observed that the patient's abdominal insufflation had decreased, leading to the suspicion of a potential air leakage.Upon investigation, it was identified that the leakage originated from c8312.The issue was confirmed when c8312 was removed from the patient, revealing the problem.The sheath became detached at the connection point within the green ring.No instruments were used within the alexis during placement.No instruments were used within the alexis during the procedure.The device did not particulate.Intervention: user replace with a new one to complete this surgery.Patient status: the patient is in good condition.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of sheath tear.Based on the condition of the returned unit and the description of the event, it is likely that a sharp object or instrument came into contact with the sheath, resulting in a hole or tear that further propagated during use.It is possible that the fully unflipped inner ring made the sheath more susceptible to separating from the inner ring.Applied medical has performed a historical trend analysis and review of production records and no trends were identified.

Brand Name
ALEXIS WOUND PROTECTOR-RETRACTOR
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21377168
Report Number2027111-2025-00360
Device Sequence Number8459407
Product Code KGW
UDI-Device Identifier00607915117245
UDI-Public(01)00607915117245
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC8312
Device Catalogue Number100820801
Device Lot Number1529550
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/30/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date10/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown